Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The undecidability of the word problems for projective geometries and modular lattices

Author: L. Lipshitz
Journal: Trans. Amer. Math. Soc. 193 (1974), 171-180
MSC: Primary 06A30; Secondary 02F47
MathSciNet review: 0364040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the restricted word problems for finite-dimensional projective geometries and finite modular lattices and the word problem for modular lattices are undecidable.

References [Enhancements On Off] (What's this?)

  • Martin Davis, Computability and unsolvability, McGraw-Hill Series in Information Processing and Computers, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1958. MR 0124208
  • Ju. L. Eršov, Decidability of the elementary theory of relatively complemented lattices and of the theory of filters, Algebra i Logika Sem. 3 (1964), no. 3, 17–38 (Russian). MR 0180490
  • Ju. Š. Gurevič, The problem of equality of words for certain classes of semigroups, Algebra i Logika Sem. 5 (1966), no. 5, 25–35 (Russian). MR 0206079
  • Robin Hartshorne, Foundations of projective geometry, Lecture Notes, Harvard University, vol. 1966/67, W. A. Benjamin, Inc., New York, 1967. MR 0222751
  • Joachim Lambek, Lectures on rings and modules, Blaisdell Publishing Co. Ginn and Co., Waltham, Mass.-Toronto, Ont.-London, 1966. With an appendix by Ian G. Connell. MR 0206032
  • J. C. C. McKinsey, The decision problem for some classes of sentences without quantifiers, J. Symbolic Logic 8 (1943), 61–76. MR 8991, DOI
  • D. Scott, Convergent sequences of complete theories, Ph.D. Thesis, Princeton University, Princeton, N. J., 1958.
  • Joseph R. Shoenfield, Mathematical logic, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1967. MR 0225631
  • Philip M. Whitman, Free lattices, Ann. of Math. (2) 42 (1941), 325–330. MR 3614, DOI
  • John von Neumann, Continuous geometry, Princeton Mathematical Series, No. 25, Princeton University Press, Princeton, N.J., 1960. Foreword by Israel Halperin. MR 0120174

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06A30, 02F47

Retrieve articles in all journals with MSC: 06A30, 02F47

Additional Information

Keywords: Undecidable word problems, projective geometry, modular lattices
Article copyright: © Copyright 1974 American Mathematical Society